Helpful comments by Bryan Graham and Stephane Bonhomme are greatly acknowledged. Financial support for this research was generously provided through NSF Grant Nos. SES 0921187, 0819638, and 0721015. Please address correspondence to: Jinyong Hahn, Department of Economics, UCLA, 8283 Bunche Hall, Mail Stop: 147703, Los Angeles, CA 90095, USA. E-mail: firstname.lastname@example.org.
A NOTE ON SEMIPARAMETRIC ESTIMATION OF FINITE MIXTURES OF DISCRETE CHOICE MODELS WITH APPLICATION TO GAME THEORETIC MODELS*
Article first published online: 29 AUG 2011
© (2011) by the Economics Department of the University of Pennsylvania and the Osaka University Institute of Social and Economic Research Association
International Economic Review
Volume 52, Issue 3, pages 807–824, August 2011
How to Cite
Bajari, P., Hahn, J., Hong, H. and Ridder, G. (2011), A NOTE ON SEMIPARAMETRIC ESTIMATION OF FINITE MIXTURES OF DISCRETE CHOICE MODELS WITH APPLICATION TO GAME THEORETIC MODELS. International Economic Review, 52: 807–824. doi: 10.1111/j.1468-2354.2011.00650.x
Manuscript received September 2009; revised May 2010.
- Issue published online: 29 AUG 2011
- Article first published online: 29 AUG 2011
We view a game abstractly as a semiparametric mixture distribution and study the semiparametric efficiency bound of this model. Our results suggest that a key issue for inference is the number of equilibria compared to the number of outcomes. If the number of equilibria is sufficiently large compared to the number of outcomes, root-n consistent estimation of the model will not be possible. We also provide a simple estimator in the case when the efficiency bound is strictly above zero.